MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS PLATINUM 1 SERIES; SURGICAL ADJUNCTS

ABBOTT MEDICAL OPTICS PLATINUM 1 SERIES; SURGICAL ADJUNCTS
Model Number 1MTEC30
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158); Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.The lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a haptic of a zct150 23.0 diopter intraocular lens (iol) (haptic) tore while inserting into the patient's operative eye because it got stuck to the plunger.Part of the leading haptic touched the eye, but the lens was not fully inserted.The doctor removed the damaged lens and replaced it with a back up lens, which was the same model and diopter during the same procedure.There was no incision enlargement, vitrectomy, or sutures used.Reportedly, the patient is fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: in reviewing the initial mdr, it was discovered that the intraocular lens zct150 +23.0 (serial number (b)(4)) was incorrectly reported as suspect medical device; instead the cartridge 1mtec30 should have been reported as suspect medical device in section d.Therefore the following fields were updated: brand name: platinum 1 series.Common device name: surgical adjuncts.Product code: kyb.Model #: 1mtec30.Catalog #: 1mtec30.Lot number: unknown, not provided.Expiration date: unknown, as the lot number was not provided.(b)(4).Concomitant medical products: lens zct150, serial number (b)(4).(b)(4).Pma/510(k): k081545.As a result of the change to the reported manufacturer in the manufacturer report number is updated to begin with (b)(4).Device manufacture date: unknown, as the lot number was not provided.Additional info: additional information was received and it was learnt that there was no patient injury and no complications post surgery with the replacement lens.(b)(4).Device evaluation: the cartridge was not returned at the manufacturing site for evaluation.Therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the lot number is unknown; therefore the manufacturing records could not be reviewed.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to fill the entire inside of the cartridge with viscoelastic.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
PLATINUM 1 SERIES
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7021631
Report Number9614546-2017-01087
Device Sequence Number840839
Product Code KYB
UDI-Device Identifier05050474552203
UDI-Public(01)05050474552203(17)210203
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/03/2021
Device Model Number1MTEC30
Device Catalogue Number1MTEC30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30, LOT NUMBER UNKNOWN; LENS ZC150, SERIAL NUMBER (B)(4)